Peace Corps Online: Peace Corps News: Special Reports: October 26, 2003: Dayton Daily News reports on Peace Corps Safety and Security: November 13, 2003 - Dayton Daily News: RPCV Ambassador Tony Hall says Peace Corps needs to make some changes : Larium

By Anonymous ( on Saturday, November 15, 2003 - 1:36 pm: Edit Post

Why is'nt this banned?

By David Singer ( - on Saturday, December 27, 2003 - 1:36 pm: Edit Post

My 16 year old son died after taking Larium. He had a heart arrythmia in the middle of the night the evening we returned from Peru - August 24, 2003. Has anyone heard of similar occurances? David Singer

By louis ( on Sunday, April 11, 2004 - 8:33 pm: Edit Post

Since i took larium when i went to Peru 3 years ago i have not been the same person. I think i must naturally be a midly bipolar person but this was something i was able to control and learn from. Since that trip i have suffered from high levels of nervous energy, anxiety and paranoia. But this is the point i suppose because when i have been able to get on top of these emotions i felt invincible. I am presently on the road to self orientation where i can feel that calm, warmth, confidence and love that i have only been experiencing in spurts in recent years. I have no idea how long this may take; the drug leaving my body; or even whether Larium is the root of my nervous energy. And i suppose my advice (something i still do not have full confidence in giving) to anyone suffering from similar experiences would be to put the drug (and others taken) in perspective; that in a sense it is not your fault - putting blame on a drug can help. But, relying on this is dangerous. As i am discovering (and in many ways rediscovering) be true to yourself, let love carry you spreading it wherever you can, listen to those around you, and perhaps most importantly be positive and allow yourself to force positive energy through you because it seems that so often the answer is chemical and i believe that with enough mental will this can be overcome.

Bristol, England. 1.30am Easter 2004.

By Nancy Tongue ( - on Monday, April 12, 2004 - 3:23 am: Edit Post

I am interested in RPCV's who have had difficulty with Larium and related issues. I am hoping to get PC to be accountable for such "wrongs."

Do you have a chronic illness or disability related to your Peace
Corps service? Are you dealing with OWCP to obtain medical benefits
or disability payments? If so, the following group may be of
interest to you:

A group of RPCVs with OWCP claims are banding together in an attempt
to get better service from OWCP, PC Medical Office, etc. Please
feel free to join us!
Nancy Tongue
Chile 1980-82

By Vickie Laughridge ( - on Wednesday, July 27, 2005 - 10:02 am: Edit Post

I am not a peace corp volunteer; however, I am interested in talking to the parent who's son died from taking Larium. (I am very sorry!) We have a 15 year old son who traveled to Bolivia, South America, and he took Larium. He experienced severe arrhymia while in Bolivia, and has problems ever since. Our circumstances sound very similar. Please contact me at this email:

Thank you.

Add a Message

This is a public posting area. Enter your username and password if you have an account. Otherwise, enter your full name as your username and leave the password blank. Your e-mail address is optional.